Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On projections of finitely additive measures


Authors: Thomas Jech and Karel Prikry
Journal: Proc. Amer. Math. Soc. 74 (1979), 161-165
MSC: Primary 28A12; Secondary 54H10
MathSciNet review: 521891
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A theorem of Z. Frolík and M. E. Rudin states that for every two-valued measure $ \mu $ on N, if $ F:N \to N$ is such that $ {F_ \ast }(\mu ) = \mu $ then $ F(x) = x$ for almost all x. We prove that a generalization of this theorem fails for measures in general: Theorem. There exist a translation invariant measure $ \mu $ on N and a function $ F:N \to N$ such that $ {F_ \ast }(\mu ) = \mu $, and if $ A \subseteq N$ is such that F is one-to-one on A, then $ \mu (A) \leqslant \tfrac{1}{2}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28A12, 54H10

Retrieve articles in all journals with MSC: 28A12, 54H10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1979-0521891-9
PII: S 0002-9939(1979)0521891-9
Keywords: Finitely additive measure, two-valued measure, ultrafilter, projection, ultrafilter limit, integral
Article copyright: © Copyright 1979 American Mathematical Society